Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 29, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 5, 2007, 5:39 PM EDT for Collier County, Hendry County, Florida. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2007, 5:39 PM EDT (21:39 UTC)
- Expired
- May 5, 2007, 6:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Collier County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 100 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Key West, FL (KEYW), launched 12:00Z, 9.7 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1614 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 786 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 052141 SVRMFL FLC021-051-052245- /O.NEW.KMFL.SV.W.0029.070505T2139Z-070505T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 539 PM EDT SAT MAY 5 2007 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME SOUTH CENTRAL HENDRY COUNTY IN SOUTH FLORIDA. CENTRAL COLLIER COUNTY IN SOUTH FLORIDA. * UNTIL 645 PM EDT * AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR THE INTERSECTION OF ALLIGATOR ALLEY AND STATE ROAD 839...OR ABOUT 19 MILES NORTH OF OCHOPEE...AND MOVING SOUTHEAST AT 15 MPH. SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 2630 8117 2620 8136 2599 8120 2608 8104 $$ 60
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 3:37 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, May 5, 3:37 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 337 PM EDT SAT MAY 5 2007 .DISCUSSION...THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS INTERIOR AREAS OVER THE PAST HOUR. COVERAGE AND INTENSITY OF STORMS IS EXPECTED TO INCREASE THROUGH THE REST OF THE AFTERNOON...AS CONDITIONS ARE UNSTABLE AND A SHORTWAVE TROUGH MOVES ACROSS THE AREA PROVIDING UPPER DIVERGENCE. A FEW PULSE SEVERE STORMS CONTINUE TO LOOK LIKE A DECENT BET OVER RURAL INTERIOR AREAS OF MAINLAND SOUTH FL...ESPECIALLY OVER GLADES...HENDRY...AND EASTERN COLLIER COUNTIES...SO WILL CONTINUE THIS MENTION IN THE FCST FOR THE REMAINDER OF THE AFTERNOON. CONVECTION WILL DISSIPATE WITH THE LOSS OF DAYTIME HEATING TOWARDS SUNSET. SO AFTER EVENING STORMS INTERIOR AREAS...AND POSSIBLY TO THE GULF COAST...CONDITIONS WILL CLEAR OUT FOR THE OVERNIGHT HOURS. A FEW STORMS DEVELOPED LAST NIGHT OVER PARTS OF THE EAST COAST METRO AREAS. THE PATTERN IS SIMILAR TONIGHT...SO DECIDED TO ADD SLIGHT CHANCE POPS ALONG THE IMMEDIATE EAST COAST AS CONVERGENCE AGAIN COULD ALLOW A FEW SHOWERS OR STORMS TO DEVELOP OVER THE ATLANTIC WATERS OR EAST COAST METRO AREAS OVERNIGHT AND TOWARDS DAWN SUNDAY. SUNDAY NIGHT AND MONDAY...THIS IS THE PERIOD OF CHANGE. MODELS ARE BEGINNING TO COME IN LINE SHOWING LOW PRESSURE DEVELOPING OFF THE CAROLINA COAST ON SUNDAY. NAM REALLY DEEPENS THE LOW...TO 985MB BUT GFS IS LESS AGGRESSIVE. BOTH NOW SHOW THE LOW MEANDERING OFF THE CAROLINA COAST SUNDAY THROUGH WEDNESDAY...HAVING POSSIBLE SIGNIFICANT MARINE/COASTAL IMPACTS (SEE MARINE SECTION BELOW). THE COLD FRONT TRAILING THIS LOW IS EXPECTED TO MOVE ACROSS THE LOCAL AREA LATE SUNDAY NIGHT INTO MONDAY MORNING. BOTH GFS AND NAM CONTINUE TO SHOW WINDY CONDITIONS BEHIND THIS FRONT BY MONDAY MORNING WITH COOLING CONDITIONS. SCATTERED FAST MOVING SHOWERS WITH GUSTY WINDS ARE EXPECTED TO MOVE IN OFF THE ATLANTIC LATE SUNDAY NIGHT THROUGH MONDAY...AFFECTING ESPECIALLY THE EAST COAST. A FEW STORMS LOOK POSSIBLE SUNDAY NIGHT...BUT THEN STABILITY INCREASES BEHIND THE FRONT ON MONDAY SO ONLY SHOWERS ARE EXPECTED THEN. UNFORTUNATELY...QPF DOES NOT LOOK IMPRESSIVE...SINCE SHOWERS WILL BE FAST MOVING. WINDY CONDITIONS ARE EXPECTED ALONG THE EAST COAST ON MONDAY. DRIER AIR WILL MOVE INTO THE AREA BEHIND THE FRONT TUESDAY INTO MIDWEEK...WITH A DRY WEATHER REGIME PREVAILING. MADE NO SIGNIFICANT CHANGES TO THE EXTENDED FCST. && .AVIATION...VFR FOR ALL METRO ATLANTIC COAST AIRPORTS WITH ONLY FEW TO SCT CUMULUS AROUND 3-4 THSD FT THE REST OF THE AFTERNOON AND EVENING. STRONG THUNDERSTORMS WILL BE DEVELOPING OVER THE INTERIOR AREAS OF MAINLAND SOUTH FLORIDA AND WILL LIKELY AFFECT APPROACHES TO METRO ATLANTIC COAST AIRPORTS. ALTHOUGH KAPF ALREADY HAS A GULF COAST SEABREEZE AFTERNOON THUNDERSTORMS FROM INLAND AREAS WILL MOVE CLOSE TO OR INTO THE NAPLES MARCO ISLAND AREAS AROUND 22Z. THUNDERSTORMS ARE EXPECTED TO DIMINISH AFTER SUNSET BUT NOCTURNAL SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED AGAIN ALONG THE METRO ATLANTIC COAST AFTER 08Z. && .MARINE...TRANQUIL MARINE CONDITIONS WILL CHANGE ABRUPTLY SUNDAY NIGHT AND MONDAY BEHIND A BACKDOOR COLD FRONT. WINDS WILL INCREASE MONDAY...INTO THE 15-25 KNOT RANGE WITH GUSTS TO 30 KNOTS ACROSS THE LOCAL AREA...WITH HIGHEST SPEEDS ACROSS THE ATLANTIC WATERS. BUT WIND IS ONLY PART OF THE PICTURE. MODELS ARE COMING INTO BETTER AGREEMENT ON LOW PRESSURE STRENGTHENING THEN MEANDERING OFF THE CAROLINA COAST SUN-WED...IN A POSITION WHICH COULD SEND A LARGE NE SWELL INTO THE LOCAL ATL WATERS...ESPECIALLY THE PALM BEACH COAST WHICH IS MORE EXPOSED. WAVEWATCH HAS CHANGED LITTLE PAST 24 HRS...SHOWING 4 METER LONG PERIOD SWELLS AT THE PALM BEACH COAST ON TUESDAY. CONTINUED TO UNDERCUT THIS BY QUITE A BIT...AS THIS IS STILL OUT IN TIME AND THE LOW POSITION WILL HAVE HUGE CONSEQUENCE ON HOW MUCH SWELL MAKES IT INTO THE AREA. STILL...THINGS ARE POINTING TOWARDS A SIGNIFICANT MARINE/COASTAL IMPACT EVENT EARLY NEXT WEEK...WITH TREACHEROUS SEAS...AND POTENTIAL HIGH SURF AND BEACH EROSION...NOT TO MENTION STRONG RIP CURRENTS. THE HAZARDOUS WEATHER OUTLOOK WILL BE UPDATED THIS EVENING TO REFLECT THIS POTENTIAL. && .FIRE WEATHER...RHS ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS OVER THE NEXT SEVERAL DAYS...SO NO HIGHLIGHTS NEEDED. THOUGH SOME AREAS WILL GET SOME MUCH NEEDED RAINFALL OVER THE NEXT FEW DAYS...NO WIDESPREAD BENEFICIAL RAINFALL IS ON THE HORIZON. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 85 72 79 / 10 30 40 30 FORT LAUDERDALE 74 86 71 80 / 10 30 40 30 MIAMI 71 88 70 81 / 10 30 40 30 NAPLES 69 88 68 83 / 20 20 20 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE WEATHER...57/DG AVIATION...50/RLP
Hazardous weather outlook, May 5, 9:21 AM EDT, 8 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 921 AM EDT SAT MAY 5 2007 FLZ063-066>075-060015- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 921 AM EDT SAT MAY 5 2007 ...STRONG THUNDERSTORMS EXPECTED OVER INTERIOR AREAS THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: ISOLATED THUNDERSTORMS THIS MORNING ALONG THE ATLANTIC COASTAL AREAS WILL DIMINISH, BUT STRONG THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS INLAND AREAS OF MAINLAND SOUTH FLORIDA THIS AFTERNOON MOVING TO THE SOUTHWEST GULF COASTAL AREAS THIS EVENING. HAIL IS POSSIBLE WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON ALONG WITH WIND GUSTS AS HIGH AS 50 MPH AND DANGEROUS FREQUENT LIGHTNING STRIKES. RESIDENTS OF GLADES, HENDRY, AND COLLIER COUNTIES AS WELL AS WESTERN PALM BEACH, WESTERN BROWARD, BIG CYPRESS REFUGE AND EVERGLADES NATIONAL PARK SHOULD BE PREPARED FOR THUNDERSTORMS THIS AFTERNOON AND EVENING. WIND: WIND GUSTS AS HIGH AS 50 MPH ARE POSSIBLE WITH THE STRONGEST THUNDERSTORMS OVER INTERIOR AREAS THIS AFTERNOON. HAIL: HAIL IS POSSIBLE WITH THE STRONGEST THUNDERSTORMS THIS AFTERNOON, MAINLY OVER INTERIOR AREAS OF GLADES, HENDRY, INLAND COLLIER, WESTERN PALM BEACH, WESTERN BROWARD, INLAND MIAMI-DADE AND MAINLAND MONROE COUNTIES. FLOODING: LOCALLY HEAVY RAINS MAY PRODUCE PONDING OF WATER IN POORLY DRAINED AREAS WITH THE STRONGEST THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS CHANCE OF THUNDERSTORMS OVER MAINLY OVER THE INTERIOR AREAS SUNDAY AND ACROSS MOST OF SOUTH FLORIDA MONDAY. THE PASSAGE OF A COLD FRONT WILL RESULT IN AN INCREASE IN NORTHEAST WINDS MONDAY AFTERNOON THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL INCREASE THE RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA. THE NORTHEASTERLY WINDS WILL ALSO INCREASE SEAS IN THE GULF STREAM TO 8 TO 10 FEET BY MONDAY AFTERNOON THROUGH TUESDAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY. HOWEVER, VOLUNTARY SPOTTER REPORTS WHERE LOCALIZED ACTIVE WEATHER OCCURS ARE ENCOURAGED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 5, 3:18 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 318 PM EDT SAT MAY 5 2007 FLZ075-051945- MAINLAND MONROE FL- 318 PM EDT SAT MAY 5 2007 AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF MAHOGANY HAMMOCK...OR 20 MILES NORTH OF FLAMINGO...MOVING SOUTHWEST AT 15 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING, UP TO DIME SIZE HAIL, HEAVY DOWNPOURS AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 60
Special weather statement, May 5, 3:26 PM EDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 326 PM EDT SAT MAY 5 2007 FLZ071-052000- WESTERN BROWARD FL- 326 PM EDT SAT MAY 5 2007 AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF INTERSECTION ALLIGATOR ALLEY AND MIAMI CANAL...OR 24 MILES WEST OF PEMBROKE PINES...MOVING EAST AT 15 MPH. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING, UP TO DIME SIZE HAIL, HEAVY DOWNPOURS AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. 60
Special weather statement, May 5, 3:36 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 336 PM EDT SAT MAY 5 2007 FLZ069-070-052030- EASTERN COLLIER FL-WESTERN COLLIER FL- 336 PM EDT SAT MAY 5 2007 ...STRONG THUNDERSTORMS APPROACHING NORTHWEST COLLIER COUNTY FROM LEE COUNTY... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS OVER CENTRAL LEE COUNTY MOVING SOUTH AT 15 TO 20 MPH. THESE THUNDERSTORMS WILL MOVE INTO NORTHWEST COLLIER COUNTY DURING THE NEXT HOUR OR SO...AND AFFECT THE AREAS OF QUAIL CREEK ESTATES...CORKSCREW SWAP SANCTUARY...BIG CORKSCREW ISLAND...AND ORANGE TREE. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNINGS STRIKES...SMALL HAIL UP TO DIME SIZE...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASSES BY. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
Special weather statement, May 5, 4:19 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 419 PM EDT SAT MAY 5 2007 FLZ069-070-052115- EASTERN COLLIER FL-WESTERN COLLIER FL- 419 PM EDT SAT MAY 5 2007 ...STRONG THUNDERSTORM MOVING THROUGH NORTHWEST AND CENTRAL COLLIER COUNTY... AT 414 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BIG CORKSCREW ISLAND MOVING SOUTHEAST AT 20 TO 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED ARE ORANGE TREE...GOLDEN GATE ESTATES...AVE MARIA...MILES CITY...DEEP LAKE...AND SUNNILAND DURING THE NEXT HOUR. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL UP TO DIME SIZE...LOCALLY HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THIS STORM PASSES BY. RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ALERT FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 4:05 PM EDT | Severe Thunderstorm Warning | MFL | Monroe | 47 min |
| May 5, 4:45 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Miami-Dade, Monroe | 60 min |
| May 5, 5:14 PM EDT | Marine Weather Statement | MFL | 61 min | |
| May 5, 5:56 PM EDT | Severe Thunderstorm Warning | MFL | Collier, Monroe | 64 min |
| May 5, 6:28 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 62 min |
| May 5, 6:33 PM EDT | Severe Thunderstorm Warning | MFL | Hendry, Palm Beach | 44 min |
| May 5, 6:41 PM EDT | Marine Weather Statement | MFL | 64 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.